Impact of Chemotherapy-Induced Peripheral Neuropathy upon Quality of Life for Patients with Cancer Receiving Neurotoxic Anticancer Drugs.
Chemotherapy-induced peripheral neuropathy is a common side effect caused by neurotoxic anticancer drugs that leads to nerve damage, degeneration, and inflammation. Its incidence ranges from 10% to 100% of patients receiving certain chemotherapeutic agents. Limited research has investigated the association between CIPN and QOL, with most studies assessing these concepts separately. This study aims to determine the impact of chemotherapyinduced peripheral neuropathy upon quality of life for patients with cancer receiving neurotoxic anticancer drugs. The study utilized a descriptive crosssectional design and was conducted at two oncology centers. A purposive sampling method was used to collect data from 102 breast or lung cancer patients receiving neurotoxic chemotherapy from the period of December 2022 to May 2023. The questionnaire was divided into three sections. The first part included demographic and clinical data, while the second and third parts, EORTC QLQ-CIPN-20 and EORTC QLQ-C30, respectively, were used to assess CIPN and evaluate QoL. The present study has shown a highly significant negative correlation (P<0.01) between chemotherapy-induced peripheral neuropathy and quality of life. Recommendations include providing free cancer diagnosis, medication, CIPN assessment, and psychological support by the Ministry of Health and nursing staff in oncology centers.
Share this article
Prof. Elhadi Miskeen
Obstetrics and Gynaecology Faculty of Medicine, University of Bisha, Saudi Arabia
Ahmed Hussien Alshewered
University of Basrah College of Medicine, Iraq
Department of Electronics and Communication Engineering SRM University – AP, Andhra Pradesh
Supervisor of Biochemistry Lab and PhD. students of Faculty of Science, Department of Chemistry and Department of Chemis
Fava Maria Giovanna
Citations : 2495
- Euro Pub
- Google Scholar
- Medical Project Poland
- Cancer Index
- Gdansk University of Technology, Ministry Points 20